Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 254, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 29, 2015, 7:53 PM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2015, 7:53 PM EST (00:53 UTC)
- Expired
- Dec 30, 2015, 11:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS42 KFFC 300053
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EST TUE DEC 29 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC063-113-255-301453-
/O.NEW.KFFC.FL.W.0254.151230T0053Z-151230T1600Z/
/LOVG1.1.ER.151230T0033Z.151230T0600Z.151230T1000Z.NO/
753 PM EST TUE DEC 29 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Flint River near Lovejoy.
* From this evening until Wednesday morning.
* At 645 PM Tuesday the stage was 11.9 feet...and rising.
* Minor flooding is forecast to develop.
* Flood stage is 12 feet.
* The river is forecast to rise above flood stage this evening and
continue rising...reaching near 12.6 feet after midnight early
Wednesday morning. The river is expected to fall below flood stage
later Wednesday morning.
* At 12 feet...Flood Stage is reached and minor flooding begins.
Flooding of the Rivers Edge Golf Course begins and several holes
and fairways will flood. Flooding of some yards begins upstream of
the gage between Upper Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$1 follow-up statement
830
WGUS82 KFFC 300750
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 30 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
GAC063-113-255-300820-
/O.CAN.KFFC.FL.W.0254.000000T0000Z-151230T1600Z/
/LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
250 AM EST WED DEC 30 2015
The Flood Warning is cancelled for
The Flint River near Lovejoy.
* This takes affect immediately.
* At 145 AM Wednesday the stage was 11.4 feet...and
falling.
* Flood stage is 12.0 feet.
* The river will continue to fall.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:40 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 29, 6:40 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EST TUE DEC 29 2015 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... STATIONARY FRONTAL BOUNDARY REMAINS POSITIONED ACROSS CENTRAL GEORGIA THIS AFTERNOON. LUCKILY...MOST OF TODAY HAS BEEN DRY. REGIONAL RADAR HAS PICKED UP A FEW LIGHT SHOWERS ACROSS THE FAR SE CWFA...BUT TOTAL QPF HAS BEEN VERY LIGHT. A WAVE OF LOW PRESSURE ACROSS THE WESTERN GULF OF MEXICO WILL MOVE NORTHEAST ALONG THE BOUNDARY OVERNIGHT AND WEDNESDAY. ACCOMPANYING THIS LOW WILL BE ANOTHER ROUND OF WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. THERE IS A FEW HUNDRED JOULES OF CAPE PRESENT...MAINLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. WILL KEEP THE THUNDER IN MAINLY AFTER 06Z WEDNESDAY THROUGH EARLY THURSDAY MORNING. EVEN THOUGH SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...SUB SEVERE STORM WINDS WILL BE CAPABLE OF UPROOTING TREES DUE TO THE SATURATED SOILS. THE MAIN HAZARD ASSOCIATED WITH THIS SYSTEM WILL BE THE LOCALLY HEAVY RAINFALL. IN GENERAL...ONE TO THREE INCHES OF RAINFALL IS ANTICIPATED ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE STORMS REPEATEDLY TRAIN. EVEN THOUGH AMOUNTS ARE NOT LARGE THROUGH FRIDAY...THE SOILS ARE SATURATED AND ANY ADDITIONAL RAINS WILL CREATE RUN-OFF. IN ADDITION...SEVERAL CREEKS/STREAMS/RIVERS REMAIN ABOVE FLOOD STAGE AND THE ADDITIONAL RAINS WILL PROLONG THE ONGOING ISSUES. HAVE EXTENDED THE FLOOD WATCH TO THE ENTIRE CWFA. HI-RES MODELS ARE PROGGING THE AXIS OF LOCALLY HEAVY RAINFALL TO DEVELOP ALONG THE INTERSTATE 85 CORRIDOR AFTER 06Z WEDNESDAY...AND THEN SHIFT SOUTHWARD THROUGH THE DAY. FROM RUN TO RUN...THE AXIS HAS SHIFTED SOUTHWARD. NLISTEMAA .LONG TERM /THURSDAY THROUGH TUESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT FOR THE LONG TERM. THE UPPER FLOW REMAINS WEST SOUTHWEST WITH A SECONDARY DISTURBANCE MOVING ALONG THE GULF COAST FRIDAY. MODELS DIFFER IN THE NORTHWARD EXTENT OF THE MOISTURE ON FRIDAY WITH THE GFS THE FURTHEST NORTH. WILL CONTINUE WITH CONSISTENCY AND LEAN TOWARD THE ECMWF SOLUTION WHICH BRINGS A CHANCE OF SHOWERS TO PARTS OF CENTRAL GA. THE CWA DRIES OUT FOR THE WEEKEND AS CANADIAN HIGH PRESSURE BUILDS INTO THE CWA. THIS WILL ALSO BRING OUR TEMPS NEAR NORMAL...SOMETHING WE HAVENT SEEN IN A WHILE. THE MORE SEASONAL WEATHER WILL LAST INTO EARLY NEXT WEEK. 01 && .AVIATION... 00Z UPDATE... EXPECT A LONG PERIOD OF IFR CIGS BEGINNING 06Z AND BEYOND WITH WIDESPREAD RAINFALL DEVELOPING. A FEW THUNDERSTORMS ARE POSSIBLE...BUT SHOULD BE ISOLATED. WINDS WILL REMAIN LIGHT OVERNIGHT AND MAY FLIP FLOP ON EITHER SIDE OF SOUTH...BUT SPEEDS SHOULD REMAIN 6KT OR LESS. WINDS BECOMING MORE SOUTHWEST AFTER 14Z WEDNESDAY. HEAVIEST RAIN EXPECTED TO SET UP JUST SOUTH OF KATL TO KAHN. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 67 55 63 / 90 100 90 20 ATLANTA 58 65 53 58 / 90 100 80 20 BLAIRSVILLE 51 62 48 54 / 70 80 70 10 CARTERSVILLE 53 61 49 56 / 90 100 70 20 COLUMBUS 63 69 58 62 / 80 100 90 50 GAINESVILLE 56 63 52 59 / 90 100 80 20 MACON 64 72 60 64 / 60 100 80 60 ROME 51 60 47 55 / 80 80 70 10 PEACHTREE CITY 57 66 52 59 / 90 100 80 30 VIDALIA 67 78 65 72 / 30 50 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT... HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILKES...WILKINSON. && SHORT TERM...41 LONG TERM....01 AVIATION...41
Hazardous weather outlook, Dec 29, 3:13 AM EST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 AM EST TUE DEC 29 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 313 AM EST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... HEAVY RAIN REDEVELOPING LATE TONIGHT ACROSS NORTH GEORGIA. ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON...AND NORTH GEORGIA TONIGHT. A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA TODAY. THIS COLD FRONT WILL BEGIN MOVING NORTH AS A WARM FRONT TONIGHT AHEAD OF THE NEXT STORM SYSTEM THAT WILL MOVE ACROSS THE REGION LATE TONIGHT AND WEDNESDAY. THERE WILL BE ENOUGH INSTABILITY TO PRODUCE A FEW THUNDERSTORMS ACROSS CENTRAL GEORGIA TODAY...AND ACROSS NORTH GEORGIA TONIGHT. HOWEVER SEVERE STORMS ARE NOT EXPECTED. THERE WILL BE A BRIEF BREAK IN THE HEAVY RAIN ACROSS THE REGION TODAY...HOWEVER AS THE STORM SYSTEM BEGINS SPREADING MOISTURE INTO THE STATE LATE TONIGHT...SOME OF THE RAIN COULD BE HEAVY. FOR THIS REASON THE FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT. FOR MORE DETAILS ON THE FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE RISK OF HEAVY RAIN WILL CONTINUE THROUGH THE DAY WEDNESDAY ACROSS THE ENTIRE AREA AND INTO THURSDAY ACROSS CENTRAL GEORGIA. THERE WILL ALSO BE THE RISK OF ISOLATED SEVERE STORMS WEDNESDAY WITH THE MAIN THREAT BEING DAMAGING WINDS. HAZARDOUS WEATHER IS NOT EXPECTED AFTER WEDNESDAY...ALTHOUGH FLOODING ALONG RIVERS AND CREEKS FROM THIS WEEKS HEAVY RAINS WILL CONTINUE OVER MANY AREAS INTO THE WEEKEND. ONCE THIS SYSTEM MOVES SOUTH AND EAST OF THE AREA FRIDAY...THINGS WILL DRY OUT THROUGH THE BEGINNING OF NEXT WEEK WITH A DRY HIGH PRESSURE RIDGE BUILDING INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Dec 29, 5:12 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TORNADO 4 SW CULLODEN 32.82N 84.13W
12/24/2015 UPSON GA NWS STORM SURVEY
SEVERAL TREES SNAPPED OR UPROOTED ALONG MOUNT CARMEL
ROAD IN UPSON COUNTY. EF-0 TORNADO CONFIRMED FROM NWS
SURVEY AND ARCHIVED RADAR DATA. ADDITIONAL DETAILS IN
PUBLIC INFORMATION STATEMENT ISSUED AT 428 PM EST / DEC
29 2015.
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...REMARKS...SOURCE
EVENT NUMBER FFC1500699
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:33 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 49 hr |
| Dec 29, 10:07 PM EST | River Flood Warning | FFC | Fayette, Spalding | 3 days |
| Dec 30, 6:15 AM EST | Special Weather Statement | FFC | Troup | 45 min |
| Dec 30, 7:29 AM EST | Flash Flood Warning | FFC | Barrow, Cobb, DeKalb, Douglas, Forsyth, Fulton and 1 more | 6 hr |
| Dec 30, 8:23 AM EST | Flash Flood Warning | FFC | Banks, Bartow, Cherokee, Cobb, Dawson, Forsyth and 7 more | 6 hr |
| Dec 30, 10:51 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 51 hr |
| Dec 30, 10:51 AM EST | River Flood Warning | FFC | Forsyth | 19 hr |
| Dec 30, 10:51 AM EST | River Flood Warning | FFC | Newton | 3 days |
| Dec 30, 11:35 AM EST | Special Weather Statement | FFC | Lamar, Upson | 25 min |
| Dec 30, 11:49 AM EST | Special Weather Statement | FFC | Jasper | 26 min |
| Dec 30, 12:05 PM EST | Flash Flood Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Wilkes | 10 hr |
| Dec 30, 12:30 PM EST | Flash Flood Warning | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 3 more | 9 hr |
| Dec 30, 12:37 PM EST | River Flood Warning | FFC | Fayette | 34 hr |
| Dec 30, 12:41 PM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Monroe, Newton and 3 more | 94 min |
| Dec 30, 12:50 PM EST | Flash Flood Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Jasper and 6 more | 9 hr |
| Dec 30, 1:19 PM EST | Flash Flood Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 6 hr |
| Dec 30, 2:38 PM EST | River Flood Warning | FFC | Morgan, Newton | 24 hr |
| Dec 30, 2:38 PM EST | River Flood Warning | FFC | Barrow, Jackson | 22 hr |
| Dec 30, 3:17 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 32 hr |
| Dec 30, 3:17 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Dec 30, 3:17 PM EST | River Flood Warning | FFC | Newton | 8 days |
| Dec 30, 3:35 PM EST | River Flood Warning | FFC | Troup | 27 hr |
| Dec 30, 4:03 PM EST | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Dec 30, 4:46 PM EST | Flash Flood Warning | FFC | Glascock, Greene, Hancock, Putnam, Taliaferro, Warren and 2 more | 6 hr |
| Dec 30, 5:40 PM EST | Flash Flood Warning | FFC | Macon, Marion, Schley, Stewart, Sumter, Taylor and 1 more | 6 hr |
| Dec 30, 5:52 PM EST | River Flood Warning | FFC | Newton, Walton | 24 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.